Alert archive / West Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 33, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 12, 2013, 9:22 PM EDT for Fayette County, Nicholas County, West Virginia. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2013, 9:22 PM EDT (01:22 UTC)
- Expired
- Jul 13, 2013, 2:15 AM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fayette County, WV, Nicholas County, WV
The radar
The Charleston,WV radar (KRLX), 79 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 11:45 PM EDT | FLASH FLOOD | Craigsville, WV | RT 55 SOUTH OF CRAIGSVILLE IS FLOODED WITH WATER...COMING UP TO CAR BUMPERS IN SOME SPOTS |
| Jul 12, 11:45 PM EDT | HEAVY RAIN 2.42 | Craigsville, WV | |
| Jul 13, 2:00 AM EDT | FLOOD | 4 S Mount Nebo, WV | MEADOW CREEK FLOWING OVER RUNA ROAD SERVERAL FEET DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 143 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 607 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
187
WGUS51 KRLX 130122
FFWRLX
WVC019-067-130415-
/O.NEW.KRLX.FF.W.0033.130713T0122Z-130713T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
922 PM EDT FRI JUL 12 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL FAYETTE COUNTY IN WEST VIRGINIA...
NICHOLAS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SUMMERSVILLE...
* UNTIL 1215 AM EDT
* AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS NEARLY STATIONARY
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRAIGSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO
STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY
RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3820 8059 3810 8088 3806 8091 3810 8120
3827 8112 3848 8078 3828 8050
$$
ROOT2 follow-up statements
101
WGUS71 KRLX 130331
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1131 PM EDT FRI JUL 12 2013
WVC019-130333-
/O.CAN.KRLX.FF.W.0033.000000T0000Z-130713T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE WV-
1131 PM EDT FRI JUL 12 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
FAYETTE COUNTY...
THUNDERSTORM ACTIVITY HAS DIMINISHED CONSIDERABLY OVER THE PAST HOUR.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3820 8059 3817 8066 3829 8085 3837 8095
3848 8078 3838 8064 3836 8062 3828 8050
$$
WVC067-130415-
/O.CON.KRLX.FF.W.0033.000000T0000Z-130713T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NICHOLAS WV-
1131 PM EDT FRI JUL 12 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
EASTERN NICHOLAS COUNTY...
AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRAIGSVILLE.
THE GAULEY RIVER BASIN AROUND CRAIGSVILLE IS THE MOST VULNERABLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3820 8059 3817 8066 3829 8085 3837 8095
3848 8078 3838 8064 3836 8062 3828 8050
$$
15598
WGUS51 KRLX 130414
FFWRLX
WVC067-130615-
/O.EXT.KRLX.FF.W.0033.000000T0000Z-130713T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1214 AM EDT SAT JUL 13 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EASTERN NICHOLAS COUNTY IN WEST VIRGINIA...
* UNTIL 215 AM EDT
* AT 1206 AM EDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRAIGSVILLE
2"-3" OF RAIN HAS FALLEN IN THE CRAIGSVILLE AREA OVER THE LAST 3
HOURS. PORTIONS OF RT55 SOUTH OF CRAIGSVILLE HAVE REPORTED FLASH
FLOODING. ALSO, LOCATIONS ALONG THE GAULEY ARE MOST VULNERABLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3820 8059 3817 8066 3829 8085 3837 8095
3848 8078 3838 8064 3836 8062 3828 8050
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 7:45 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 12, 7:45 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 745 PM EDT FRI JUL 12 2013 .SYNOPSIS... UPPER LOW DRIFT WEST TONIGHT INTO SATURDAY...PULLING DEEPER MOISTURE INTO THE AREA. SOME MOISTURE REMAINS AS A HIGH AND WARM TEMPS SET UP FOR NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... UPDATED POPS AND HOURLY TEMPERATURES. USED THE HRRR HI RES MODEL PER SIMILARITIES ON RADAR IMAGES. STORMS COULD BE SEVERE NEAR KANAWHA COUNTY. STORMS ARE MOVING SLOWLY WEST AROUND 5 MPH. THIS WILL PRODUCE FLASH FLOODING OF CREEKS...SMALL STREAMS AND LOW LYING AREAS ACROSS ROANE...PUTNAM AND KANAWHA COUNTY. PREVIOUS DISCUSSION BELOW... UPPER LOW OVER THE AREA TODAY AND TONIGHT...WITH A MOIST NE TO EAST FLOW ACROSS THE CWA. CONVECTION FORMED OVER THE CENTRAL MOUNTAINS THIS MORNING IN THE EASTERLY FLOW...AND HAS BEEN ONGOING FOR MUCH OF THE DAY. POPS WILL GRADUALLY INCREASE IN COVERAGE AS THE DAY PROGRESSES...AND AFTERNOON PEAK HEATING GETS INTO FULL SWING. MAINTAINED HIGH CHANCE TO LIKELY POPS ACROSS THE NORTH...WITH CHANCE TO SLIGHT CHANCE OF POPS ACROSS THE SOUTH AND WEST. AT THIS POINT STILL NOT OVERLY CONCERNED ABOUT WATER ISSUES. 12Z RNK SOUNDING INDICATED PW VALUES AT 1.08 INCHES...AND SO FAR PRECIPITATION FROM ANY ACTIVITY HAS BEEN GENERALLY LIGHT. BULK OF CONVECTIVE ACTIVITY WILL TAPER OFF ACROSS THE AREA TONIGHT WITH THE LOSS OF HEATING...BUT WILL CONTINUE TO MAINTAIN A SLIGHT CHANCE ACROSS THE MOUNTAINS...PARTICULARLY NORTHERN MOUNTAIN ZONES. IN ADDITION...SCATTERED CU FIELD SHOULD MOSTLY CLEAR OUT ACROSS THE WEST AND SOUTH...BUT THINKING CLOUD COVER WILL HANG ON ACROSS THE HIGHER TERRAIN COUNTIES OVERNIGHT. UPPER LOW WILL BEGIN TO PUSH OFF TO THE SOUTH AND EAST LATER TONIGHT AND ON SATURDAY...AS UPPER LEVEL RIDGE NUDGES IN FROM THE EAST. THIS WILL LEAD TO A TREND OF WARMER TEMPERATURES...AND SOMEWHAT DRIER WEATHER...ALTHOUGH SHOWERS AND STORMS WILL CONTINUE PARTICULARLY DURING THE PEAK HEATING HOURS. MADE NO MAJOR CHANGES TO THE PREVIOUS TEMPERATURE FORECAST OTHER THAN MINOR TWEAKS. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... THE UPPER LEVEL LOW WILL CONTINUE TO DRIFT SOUTH AND WEST DUE TO A FAIRLY STRONG HIGH PRESSURE BUILDING ACROSS THE AREA FROM THE EAST. STILL EXPECT DIURNAL SHOWERS AND THUNDERSTORM THROUGH THE PERIOD WITH TEMPERATURE BEGINNING TO WARM. && .LONG TERM /TUESDAY THROUGH FRIDAY/... SUMMER PATTERN CONTINUES WITH A 598/599 MB HIGH OVER THE AREA. EVEN THOUGH THE FORECAST AREA HAS BEEN WET IT WON/T TAKE LONG TO DRY OUT BEING JULY. EXPECT WARM TEMPERATURES FOR THE FORECAST AREA...POSSIBLE THE WARMEST TEMPERATURES SO FAR THIS SUMMER. RAISED AFTERNOON HIGHS AND DEW POINTS. THERE WILL STILL BE MOISTURE AROUND THE AREA TRAPPED UNDER THE HIGH THUS DIURNAL POPS. THE RIDGE BEGINS TO FLATTEN OUT ON THURSDAY AND FRIDAY AS THE NEXT FRONTAL SYSTEM APPROACHES THE OHIO VALLEY BY FRIDAY. TIMING WITH THE FRONT IS STILL IFFY AS IT IS SEVEN DAYS OUT. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... IFR CONDITIONS POSSIBLE EARLY THIS EVENING UNDER STRONG STORMS WITH PEA TO QUARTERS SIZE HAIL ALONG THEIR PATH MAINLY AT AND NEARBY CRW. OTHER SITES LIKE CKB...AND PKB WILL EXPERIENCE MVFR CONDITIONS UNDER LIGHT TO MODERATE RAIN. THESE CONDITIONS WILL LAST AT LEAST THROUGH 03Z. A BRIEF RETURN TO MAINLY VFR CONDITIONS MANY AREAS IS EXPECTED AFTER 03Z. HOWEVER...MVFR/IFR LOW STRATUS WILL DEVELOP OVERNIGHT PER CALM FLOW AND ABUNDANT LOW LEVEL MOISTURE. PATCHY MVFR/IFR FOG POSSIBLE ACROSS MUCH OF LOWLANDS...PARTICULARLY IN AREAS THAT RECEIVE RAIN DURING THE AFTERNOON AND EVENING HOURS. THE BROAD UPPER LOW IS RESPONSIBLE FOR THE FORCING AND THE AFTERNOON HEATING WERE RESPONSIBLE FOR THIS CONVECTION ACTIVITY. EXPECT CONVECTION TO DIMINISH IN INTENSITY AFTER 03Z. WIDESPREAD 1500 TO 1200 CEILINGS COULD DEVELOP DURING THE PREDAWN HOURS. HOWEVER...THE BROAD UPPER LOW PRESSURE WILL LIKELY DRIFT WEST...BRINGING MID TO UPPER LEVEL CLOUDS OVER THE AREA PREVENTING FOG AND LOW CEILINGS...MAINLY ACROSS THE NORTHEAST QUADRANT OF OUR CWA. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY... FORECAST CONFIDENCE...MEDIUM. ALTERNATE SCENARIOS: TIMING AND INTENSITY OF IFR CEILINGS OR FOG AS WELL AS LOW CEILINGS COULD BE DIFFERENT THAN FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SAT 07/13/13 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H M M H H H H H HTS CONSISTENCY H H H H H M M H H H H H BKW CONSISTENCY H H M M M M M H H L L L EKN CONSISTENCY H H H H H M M L L L L L PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z SUNDAY... IFR IN FOG POSSIBLE SATURDAY NIGHT. BRIEF IFR IN THUNDERSTORMS OVER THE WEEKEND. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...FB/SL NEAR TERM...ARJ/SL SHORT TERM...RPY LONG TERM...FB AVIATION...ARJ
Hazardous weather outlook, Jul 12, 1:57 PM EDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 157 PM EDT FRI JUL 12 2013 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-131800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 157 PM EDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 12, 8:00 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
800 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL HAMLIN 38.28N 82.10W
07/12/2013 E0.70 INCH LINCOLN WV PUBLIC
&&
EVENT NUMBER RLX1300778
JMSpecial weather statement, Jul 12, 8:11 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
811 PM EDT FRI JUL 12 2013
WVZ006-013-014-025-026-130045-
BOONE WV-CABELL WV-LINCOLN WV-LOGAN WV-PUTNAM WV-
811 PM EDT FRI JUL 12 2013
...STRONG THUNDERSTORMS WILL AFFECT LINCOLN...NORTH CENTRAL LOGAN...
SOUTHEASTERN CABELL...SOUTHWESTERN PUTNAM AND WESTERN BOONE
COUNTIES...
AT 805 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
HAMLIN TO JUST NORTH OF MADISON...MOVING SOUTHWEST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR WEST HAMLIN AROUND 830 PM...BRANCHLAND
AROUND 840 PM AND GILL AROUND 850 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
30 AND 31 IN WEST VIRGINIA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3843 8208 3824 8181 3822 8180 3822 8184
3818 8182 3823 8178 3817 8171 3793 8196
3815 8228 3821 8228 3821 8226 3823 8226
3824 8229
50Local storm report, Jul 12, 8:16 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
816 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD SOUTH CHARLESTON 38.36N 81.71W
07/12/2013 KANAWHA WV PUBLIC
2 FEET OF WATER OVER THE ROAD AT KANAWHA ST. FOREST
DRIVE AND AVONDALE.
&&
EVENT NUMBER RLX1300779
JMLocal storm report, Jul 12, 8:20 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
820 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLOOD CHARLESTON 38.35N 81.63W
07/12/2013 KANAWHA WV PUBLIC
1 TO 2FT OF WATER COVERING SERVICE DR IN NORTH
CHARLESTON
&&
EVENT NUMBER RLX1300780
JMLocal storm report, Jul 12, 8:23 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
823 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HEAVY RAIN 1 E ALUM CREEK 38.29N 81.78W
07/12/2013 M1.25 INCH KANAWHA WV NWS EMPLOYEE
1.25INCH OF RAINFAL IN APPROX 35MIN.
&&
EVENT NUMBER RLX1300781
JMSpecial weather statement, Jul 12, 8:33 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
833 PM EDT FRI JUL 12 2013
WVZ006-013-014-025-026-130035-
BOONE WV-CABELL WV-LINCOLN WV-LOGAN WV-PUTNAM WV-
833 PM EDT FRI JUL 12 2013
...STRONG THUNDERSTORMS WILL AFFECT LINCOLN...NORTH CENTRAL LOGAN...
SOUTHEASTERN CABELL...SOUTHWESTERN PUTNAM AND WESTERN BOONE
COUNTIES...
AT 805 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
HAMLIN TO JUST NORTH OF MADISON...MOVING SOUTHWEST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR WEST HAMLIN AROUND 830 PM.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3843 8208 3824 8181 3822 8180 3822 8184
3818 8182 3823 8178 3817 8171 3793 8196
3815 8228 3821 8228 3821 8226 3823 8226
3824 8229
50The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:11 PM EDT | Special Weather Statement | RLX | Lincoln | 34 min |
| Jul 12, 8:21 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Wyoming | 39 min |
| Jul 12, 8:33 PM EDT | Special Weather Statement | RLX | Lincoln | 2 min |
| Jul 12, 8:57 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo | 48 min |
| Jul 13, 2:14 AM EDT | Areal Flood Warning | RLX | Nicholas | 3 hr |
| Jul 13, 2:17 AM EDT | Areal Flood Warning | RLX | Fayette | 118 min |
Nearby
Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.